Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Had a open heart surgery, feel fainting after smoking weed, heart pain. Bacause of smoking?

If i had a open heart surgery when i was 6month.. hole in heart had to patch it.

My doctor told me i was completely fine when I was 18... but last night when I smoked weed it made me feel extremely weird as if I was going to faint. I had to lie down with a weird pain in my heart. It was not my first time smoking weed, I smoke weed daily.

Would it be because of the weed quality? Or the actual action of smoking..?
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Addiction Medicine Specialist 's  Response
Hi,

Since marijuana causes tachycardia which is a speeding up of the heart, it puts pressure on the heart. While your body has by now become tolerant to marijuana, if you take marijuana in excess amount of usual dose, you can feel the speeding up of the heart. The quality of the marijuana smoked and the amount smoked can both be responsible. In addition, since joints contain some tobacco as well, you are also exposed to the adverse effects of nicotine. Like marijuana, nicotine and the other harmful substances found in smoke are also bad for the heart.

While your heart may have been fine at eighteen years of age, but continuously exposing it to damage by these substances for a long time can be very harmful. I suggest that you consider quitting smoking entirely. A few minutes' pleasure is not worth the loss of a few hours from your expected life span, every time you smoke.

Hope this helps you. Best wishes.
Answered: Sun, 13 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor